I just wanted to give you an update and I also have a few more questions for you guys. I saw my DR. on Friday and agreed to 2 more injections, one more in my lower back and one in my neck finally. The injection in my neck didn't go very well for some reason which was very obvious to me during the procedure. He said that he had never had so much trouble with an injection before and suggested that maybe there was some sort of anatomical reason why it was so difficult. Anybody have any thoughts on that? Also on my thoracic MRI he said he saw some mild scoliosis but nothing else abnormal, but he didn't have the actual report just the films. When I was 9 or 10 I remember that my Pediatrician had mention something about scoliosis but he didn't want to do any x-rays at that time. Could that be the cause of some of my problems even though it isn't very bad?
I did manage to pry a prescription for Vicodin out of him this time although the nurse tried to send me home without it. I had to wait an extra 45 min for him to finish with another patient to ask him for it. Ridiculous. I'm thankful for it though and it has helped with some of the pain. Which leads to another question, the pain was really bad last night and he said I could take 2 if I needed to so I did, one hour apart, which made me really groggy so I just went to bed. I woke up this morning feeling hungover, no headache, just feeling really dehydrated and have a horrible taste in my mouth that won't go away. I've taken Vicodin before and that has never happened. I was worried that maybe I took too much but I took it as directed. I was groggy but didn't feel any of the loopiness or fuzzy head stuff and I made sure I took it with food. I know, it's a minor complaint, but I just want to make sure I'm being careful. I'm in a lot of pain today and I'm a little afraid to take any more of it.
One more question, should I see a Neurologist or a Neurosurgeon?
A "hangover" is fairly normal....Especially for those who are new to pain meds. It was probably from the back-to-back doses so close together. Your body will adjust. I would take one this time & see what happens.
I would start with a neurologist. If you were to ever need surgery, you could be referred to a neurosurgeon. Many neurologists are also surgeons.
I agree with Ex that you should start with a neurologist. The neurosurgeon is going to be looking for what he can do surgery on and, for that reason, I think the neurologist would be more open-minded, so to speak.
And, regarding the quote above....exactly what kind of shot is it that the doctor did? I would think if he were doing anything other than say a trigger point injection that he would have used fluoroscopy, which would have shown him exactly what it was he was encountering that was making it difficult. The trigger point is more into the muscles and fascia surrounding them, so if that is what he did, he was probably encountering muscle spasm, but should have known what it was.
I'm going to smile like nothing is wrong, act like everything is perfect, and pretend its not hurting me.
Last edited by Administrator; 04-30-2009 at 05:26 PM.
Yes actually, more pain than I was in before the injection. I'm thinking it's not worth it. This is the 4th one I have had, the other 3 were in my lower back and haven't helped at all either. The pain, for me, is always worse for a couple of days afterward, this is the first time it has lasted this long though and doesn't seem to be letting up.